MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 36CM 125D RIGHT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 36CM 125D RIGHT; NAIL, FIXATION, BONE
Model Number 71675533
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery was performed due to the breakage of the components in the system.First, the fracture of the inferior screw was detected.And later a complete implant failure occurred (breakage of the nail).
 
Additional Manufacturer Narrative
It was reported a revision surgery was performed due to the breakage of the inferior screw and nail.The affected intertan nail and the screws, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.A medical analysis noted the x-rays provided confirm the breakage and femoral neck non-union.The impact to the patient beyond the revision cannot be concluded.No further clinical assessment is warranted at this time.Review of the instructions for use and risk management files identified the reported failure as potential adverse events.Possible causes could include but are not limited to healing complications that weakened bone, impeded fixation, or otherwise led to premature fracture of implant.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the devices or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
INTERTAN 10S 10MM X 36CM 125D RIGHT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9529926
Report Number1020279-2019-04629
Device Sequence Number14038751
Product Code JDS
UDI-Device Identifier00885556345344
UDI-Public00885556345344
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71675533
Device Catalogue Number71675533
Device Lot Number19EM16221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2021
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer04/17/2020
04/13/2021
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date05/15/2020
05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71645035, TRIGEN SCREW, LOT: 18HM05676; 71645040, TRIGEN SCREW LOT: 19EM14777; PART NO.: 71645035 / LOT NO.: 18HM05676; PART NO.: 71645040 / LOT NO.: 19EM14777; PART NO.: 71677100 / LOT NO.: 19DT19756; PART NO.: 71645035 / LOT NO.: 18HM05676; PART NO.: 71645040 / LOT NO.: 19EM14777; PART NO.: 71677100 / LOT NO.: 19DT19756
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;